Hail, Morgan
- When
- June 1, 4:30 PM MST
- Where
- Morgan County, 0.53 mi E of Ft Morgan
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 40.250, -103.790
A severe thunderstorm produced hail up to golfball size just east of Fort Morgan. The hail smashed a windshield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced hail up to golfball size just east of Fort Morgan. The hail smashed a windshield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 1, 2:33 PM MST, 1 hour 57 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 333 PM MDT Tue Jun 1 2021 .SHORT TERM...(This evening through Wednesday) Issued at 333 PM MDT Tue Jun 1 2021 We're getting some strong pulses on storms east of the Front Range, but the lack of shear is keeping the storms from remaining strong for very long. Drier air has made it as far as Cheyenne so the previous idea of a quick decrease over the northern part of the area, behind the current storms, still looks good. We'll see the current convective clouds diminish this evening, but there is a fair amount of mid and high level cloudiness that will begin streaming over the area later tonight due to warm advection at those levels. As a result Wednesday should be a partly to mostly cloudy day, though these clouds could be starting to move past by late afternoon. We took a little off of tomorrow's high temperatures because of the cloud cover. With the drying, warming aloft, and clouds, we'll be capped over the plains tomorrow though there's still some threat of an isolated mountain storm drifting off the foothills late in the day from about Denver southward. .LONG TERM...(Wednesday night through Tuesday) Issued at 333 PM MDT Tue Jun 1 2021 Thursday and Friday, there is an upper ridge extending across the western CONUS with northerly flow over Colorado. In terms of moisture the GFS has pulled back on the amount of moisture and subsequent storm coverage on Thursday from previous runs and is now more in line with the EC solution. However, there will be just enough moisture on both to bring a slight chance of thunderstorms for the afternoon period on Thursday, mostly south of I-70 with dry conditions on the plains. As the upper ridge moves overhead mid and lower levels will be drier on Friday. Temperatures will finally break into the 80s by Thursday with upper 80s expected on Friday. For the weekend, the upper level ridge will weaken with upper level flow turning more northwesterly. This run of the GFS continues to show more subtropical moisture than the EC that moves around the upper low and into Colorado. The ensemble spread is very high with the GEFS which leads to more confidence in the EC solution that has been more consistent in time and spread with respect to QPF and moisture during this period. Still expect to see some afternoon convection with the moisture that is present so will maintain a slight chance of storms for Saturday over the higher terrain while keeping the lower elevations dry. Similar story for Sunday however, the EC has shown increased moisture over the area with the northward progression of the closed low. In addition models are suggesting a possible dryline set-up across the far eastern plains by Sunday afternoon with the possibility of a higher coverage of storms. Temperatures for the weekend have consistently been above average with highs now possibly reaching into the lower 90s for the plains of northeastern CO. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 333 PM MDT Tue Jun 1 2021 VFR through Wednesday. Scattered showers and thunderstorms will pass near Denver through about 00z. A wind shift or two with gusts to around 30 knots is possible, and there may be a brief need for instrument approaches to KDEN. Only isolated thunderstorms are expected Wednesday, mainly west and southwest of Denver. && .HYDROLOGY... Issued at 333 PM MDT Tue Jun 1 2021 Thunderstorms will diminish in the late afternoon hours, so the risk of flooding in the burn areas is now very low. The threat of flash flooding is low for Wednesday through Saturday. There is an increased chance of showers and storms over the higher terrain for Sunday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Gimmestad LONG TERM...Bowen AVIATION...Gimmestad HYDROLOGY...Gimmestad/Bowen
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1057 AM MDT Tue Jun 1 2021 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1057 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be a chance of showers and thunderstorms this afternoon and early evening, mainly over and near the mountains. A few of the strongest storms could produce brief heavy rain, small hail and wind gusts to 40 mph. If a stronger storm goes over a new burn area there would be a threat of flooding, but the chance of this is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier and warmer conditions will return to the region Wednesday through Friday. There is a slight chance of afternoon thunderstorms over the high terrain during the afternoon hours but the lower elevations are expected to stay dry. The weekend will bring above average highs with temperatures close to 90 degrees by Saturday with a slight chance of afternoon showers and storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Bowen
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Tue Jun 1 2021
COZ042-043-012030-
Central and South Weld County CO-Northeast Weld County CO-
145 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 230 PM
MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Purcell, or 22 miles northeast of Greeley, moving
southeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Kersey, Galeton, Gill, Briggsdale and Barnesville.
LAT...LON 4049 10414 4043 10415 4022 10454 4052 10465
4058 10460 4074 10440
TIME...MOT...LOC 1944Z 334DEG 28KT 4066 10447
SCHLATTERSpecial Weather Statement
National Weather Service Denver CO
223 PM MDT Tue Jun 1 2021
COZ043-044-012115-
Central and South Weld County CO-Morgan County CO-
223 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WELD AND
NORTHWESTERN MORGAN COUNTIES UNTIL 315 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Riverside Reservoir, or 27 miles east of Greeley,
moving southeast at 25 mph.
Penny size hail and wind gusts up to 45 mph will be possible with
this storm.
Locations impacted include...
Wiggins, Jackson Reservoir, Orchard, Riverside Reservoir, Weldona and
Goodrich.
LAT...LON 4039 10380 4013 10412 4040 10432 4053 10414
4053 10413
TIME...MOT...LOC 2022Z 319DEG 24KT 4047 10423
SCHLATTERSpecial Weather Statement National Weather Service Denver CO 332 PM MDT Tue Jun 1 2021 COZ044-012200- Morgan County CO- 332 PM MDT Tue Jun 1 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MORGAN COUNTY UNTIL 400 PM MDT... At 331 PM MDT, Doppler radar was tracking a strong thunderstorm near Log Lane Village, or 4 miles northwest of Fort Morgan, moving southeast at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fort Morgan, Brush, Log Lane Village and Adena School. LAT...LON 4027 10399 4035 10374 4018 10355 4007 10395 TIME...MOT...LOC 2131Z 333DEG 13KT 4030 10386 SCHLATTER
Special Weather Statement
National Weather Service Denver CO
406 PM MDT Tue Jun 1 2021
COZ044-049-012245-
Washington County CO-Morgan County CO-
406 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN AND WEST
CENTRAL WASHINGTON COUNTIES UNTIL 445 PM MDT...
At 405 PM MDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Adena School, or 9 miles southeast of Fort Morgan,
moving southeast at 15 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Gary, Adena School and Woodrow.
LAT...LON 3998 10335 3988 10369 3992 10371 4000 10370
4000 10375 4015 10383 4022 10366
TIME...MOT...LOC 2205Z 333DEG 14KT 4014 10369
SCHLATTERSpecial Weather Statement National Weather Service Denver CO 519 PM MDT Tue Jun 1 2021 COZ044-012345- Morgan County CO- 519 PM MDT Tue Jun 1 2021 ...SPECIAL WEATHER STATEMENT... At 519 PM MDT, Doppler radar was tracking a strong thunderstorm near Log Lane Village, or 5 miles northwest of Fort Morgan, moving southeast at 25 mph. Half inch hail will be possible with this storm. Locations impacted include... Fort Morgan, Brush and Log Lane Village. LAT...LON 4029 10404 4040 10385 4024 10361 4009 10390 TIME...MOT...LOC 2319Z 320DEG 20KT 4029 10389 SCHLATTER
The Denver radar (KFTG), 82 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 953681.